Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 34, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 30, 2025, 6:22 PM CDT for Clay County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 6:22 PM CDT (23:22 UTC)
- Expired
- Mar 30, 2025, 7:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Clay County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:32 PM CDT | HAIL 1.75 | Piggott, AR | Golf ball size hail in Piggott, AR. |
| Mar 30, 6:32 PM CDT | HAIL 1.75 | Piggott, AR | Golf ball size hail in Piggott, AR. |
| Mar 30, 7:09 PM CDT | HAIL 1 | 2 N Rector, AR | Quarter size hail reported on social media. 2 miles north of Rector. |
| Mar 30, 7:09 PM CDT | HAIL 1 | 2 N Rector, AR | Quarter size hail reported on social media. 2 miles north of Rector. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
184
WFUS54 KMEG 302322
TORMEG
ARC021-MOC069-155-310000-
/O.NEW.KMEG.TO.W.0034.250330T2322Z-250331T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
622 PM CDT Sun Mar 30 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northeastern Clay County in eastern Arkansas...
West central Pemiscot County in southeastern Missouri...
Northeastern Dunklin County in southeastern Missouri...
* Until 700 PM CDT.
* At 622 PM CDT, a severe thunderstorm capable of producing a tornado
was located near McDougal, or 7 miles north of Rector, moving east
at 50 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Ipley, McDougal, Chalk Bluff Natural Area, Tipperary, Clarkton,
Hickoria, Lorine, Chalk Bluff Battlefield Park, Baird, Pollard,
Frisbee, McGuires, White Oak, Peach Orchard, Nimmons, Saint
Francis, Bell City, Providence, St. Francis, and Campbell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3645 8996 3639 8997 3638 8991 3627 8990
3630 9047 3641 9049 3657 8996
TIME...MOT...LOC 2322Z 257DEG 26KT 3636 9034
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Schlessiger3 follow-up statements
897
WWUS54 KMEG 302332
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
632 PM CDT Sun Mar 30 2025
ARC021-MOC069-155-310000-
/O.CON.KMEG.TO.W.0034.000000T0000Z-250331T0000Z/
Clay AR-Pemiscot MO-Dunklin MO-
632 PM CDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN CLAY...WEST CENTRAL PEMISCOT AND NORTHEASTERN DUNKLIN
COUNTIES...
At 632 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Piggott, moving east at 30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ipley, McDougal, Chalk Bluff Natural Area, Clarkton, Hickoria,
Lorine, Chalk Bluff Battlefield Park, Baird, Pollard, Frisbee,
McGuires, White Oak, Peach Orchard, Nimmons, Saint Francis,
Providence, St. Francis, Campbell, Morris State Park, and Carryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3645 8996 3639 8997 3638 8991 3627 8990
3631 9029 3633 9043 3642 9046 3657 8996
TIME...MOT...LOC 2332Z 257DEG 26KT 3638 9025
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Schlessiger599
WWUS54 KMEG 302340
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
640 PM CDT Sun Mar 30 2025
ARC021-MOC069-155-310000-
/O.CON.KMEG.TO.W.0034.000000T0000Z-250331T0000Z/
Clay AR-Pemiscot MO-Dunklin MO-
640 PM CDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN CLAY...WEST CENTRAL PEMISCOT AND NORTHEASTERN DUNKLIN
COUNTIES...
At 640 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Piggott, moving east at 30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ipley, Saint Francis, Providence, St. Francis, Campbell, Morris State
Park, Carryville, Chalk Bluff Natural Area, Clarkton, Piggott,
Holcomb, Rhyne, Lorine, Chalk Bluff Battlefield Park, Baird, Pollard,
Frisbee, McGuires, White Oak, and Greenway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3645 8996 3639 8997 3638 8991 3627 8990
3631 9026 3644 9037 3657 8996
TIME...MOT...LOC 2340Z 257DEG 26KT 3639 9018
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Schlessiger808
WWUS54 KMEG 302347
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
647 PM CDT Sun Mar 30 2025
MOC155-302357-
/O.CAN.KMEG.TO.W.0034.000000T0000Z-250331T0000Z/
Pemiscot MO-
647 PM CDT Sun Mar 30 2025
...THE TORNADO WARNING FOR WEST CENTRAL PEMISCOT COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for eastern
Arkansas...and southeastern Missouri.
&&
LAT...LON 3657 8996 3645 8996 3639 8997 3639 8996
3634 8996 3633 9018 3647 9028
TIME...MOT...LOC 2347Z 257DEG 26KT 3640 9011
$$
ARC021-MOC069-310000-
/O.CON.KMEG.TO.W.0034.000000T0000Z-250331T0000Z/
Clay AR-Dunklin MO-
647 PM CDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHEASTERN CLAY AND NORTHEASTERN DUNKLIN COUNTIES...
At 647 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Saint Francis, or near Piggott, moving east at 30
mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Saint Francis, Providence, St. Francis, Campbell, Morris State Park,
Carryville, Chalk Bluff Natural Area, Clarkton, Piggott, Holcomb,
Rhyne, Chalk Bluff Battlefield Park, Baird, Frisbee, McGuires, and
Malden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3657 8996 3645 8996 3639 8997 3639 8996
3634 8996 3633 9018 3647 9028
TIME...MOT...LOC 2347Z 257DEG 26KT 3640 9011
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
SchlessigerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 6:18 PM CDT, 4 minutes earlier. Its key messages:
- Updated at 607 PM CDT Sun Mar 30 2025 -Severe thunderstorms will move through the Mid-South this evening through the early morning hours on Monday. Damaging winds, tornadoes, large hail and flash flooding will be possible. -Dry and cool conditions are forecast Monday and Tuesday. -An active weather pattern will reemerge Wednesday and persist through next weekend. Multiple rounds of strong thunderstorms will produce potential for significant flooding, especially along and north of Interstate 40. In addition, thunderstorms may bring damaging winds and tornadoes. By the end of next weekend, 7 to 12 inches of rainfall is expected north of Interstate 40, with 3 to 7 inches to the south.
Area forecast discussion, Mar 30, 6:18 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Memphis TN 618 PM CDT Sun Mar 30 2025 ...New AVIATION... .KEY MESSAGES... Updated at 607 PM CDT Sun Mar 30 2025 -Severe thunderstorms will move through the Mid-South this evening through the early morning hours on Monday. Damaging winds, tornadoes, large hail and flash flooding will be possible. -Dry and cool conditions are forecast Monday and Tuesday. -An active weather pattern will reemerge Wednesday and persist through next weekend. Multiple rounds of strong thunderstorms will produce potential for significant flooding, especially along and north of Interstate 40. In addition, thunderstorms may bring damaging winds and tornadoes. By the end of next weekend, 7 to 12 inches of rainfall is expected north of Interstate 40, with 3 to 7 inches to the south. && .DISCUSSION... (This evening through next Saturday) Issued at 345 PM CDT Sun Mar 30 2025 Primary concern remains short term severe weather threat. Several hours of clearing over AR have allowed surface-based CAPE to build in excess of 3000 J/kg, as measured by the 18Z LZK sounding. This sounding also showed an elevated mixed layer (EML), yielding very steep midlevel lapse rates of 9.3 C/km. Deep moist convection has been capped thus far by the EML, but this capping should weaken as the EML translates east in tandem with an approaching midlevel trough. The LZK sounding measured 0-3km SRH of 180 m2/s2, but this should increase with the development of a 45KT low level jet over the delta after 22Z. This low level jet will largely be responsible for Energy Helicity Index (EHI) and Significant Tornado Parameter (STP) ramping up over delta by sunset. 18Z HRRR depicts the STP increasing to 5-8 over the Memphis metro between 8-10PM CDT / 01-03Z. STP values this high indicate a potential for strong, long-track tornadoes. By midnight, convection mode will transition to quasi-linear, as a midlevel shortwave lifts eastward into the Ohio River Valley. Orientation of the QLCS will roughly orient parallel to I-40, as it sinks south into north MS after midnight. Wind threat will likely increase over north MS during the overnight, with the approach of an upstream shortwave trough from TX. Post- midnight HRRR hodographs over northeast MS indicate a likelihood of embedded supercells and tornadoes through 3-4 AM. Relatively quiet zonal flow aloft will prevail Monday and Tuesday. By Tuesday night, low level return flow will develop and intensify under increasingly diffluent flow aloft. By Wednesday afternoon, a longwave trough will occupy the western two-thirds of the CONUS. The Midsouth will remain under southwest flow aloft, situated between the longwave trough and a 589 DM 500mb Bermuda high. This setup will prevail through late week, slowly becoming more amplified. A belt of midlevel Pacific tropical moisture will combine with surface dewpoints in the 60s to produce PWAT values around 2 inches over the Midsouth, at the maximum value of climatology. A quasi-stationary surface front will extend across AR into the lower OH River Valley, oscillating as a series of shortwaves eject from the western trough. Multiple rain events will combine to produce weekly rainfall totals of 7 to 12 inches north of I-40, and 3 to 7 inches to the south. In addition to a river and areal flooding threat, damaging winds will be possible. In particular, Wednesday stands out, with LREF mean surface based CAPE of 2000 J/kg and mean 0-3 km SRH of 270 m2/s2 along and south of I-40. By late next weekend into early the following week, a deepening northern branch longwave trough over the eastern CONUS will displace the tropical moisture fetch and allow a relatively strong surface cold front to pass. The cooler and drier conditions will prevail for several days as we wrap up the first week of April. PWB && .AVIATION... (00Z TAFS) Issued at 607 PM CDT Sun Mar 30 2025 A line of showers and thunderstorms will sweep across the Midsouth this evening, lasting through the overnight hours. 01-03Z at JBR, 04z at MKL and MEM, and 07-08z at TUP looks to the the greatest impact although storms could develop ahead of the main line. Showers will likely continue behind the line. IFR to MVFR cigs are likely through the night. South to southwest winds around 15 kts tonight will shift from the northwest before sunrise at around 10kts. VFR conditions will prevail at all sites after 15z tomorrow. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...PWB AVIATION...JDS
In the hours before
Local storm report, Mar 30, 6:04 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
604 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Hail 4 W Hickoria 36.37N 90.52W
03/30/2025 M1.25 Inch Clay AR Public
Report of half dollar size hail.
&&
CMALocal storm report, Mar 30, 6:07 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
607 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Hail 3 E Knobel 36.32N 90.55W
03/30/2025 M1.00 Inch Clay AR Storm Chaser
&&
MJLocal storm report, Mar 30, 6:20 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
620 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM Hail 3 E Hickoria 36.39N 90.39W
03/30/2025 E1.75 Inch Clay AR Public
Social media report of golf ball size hail
between McDougal and Boydsville.
&&
CMAThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:20 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 40 min |
| Mar 30, 5:37 PM CDT | Tornado Warning | MEG | Clay | 53 min |
| Mar 30, 6:26 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 49 min |
| Mar 30, 6:29 PM CDT | Tornado Warning | MEG | Craighead, Greene | 46 min |
| Mar 30, 6:36 PM CDT | Tornado Warning | MEG | Clay, Greene | 39 min |
| Mar 30, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 24 min |
Nearby
Tornado Warnings in Missouri, 2025Tornado Warnings in Arkansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.